MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM
Model Number 01.18.145
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at 6 years and 5 months post primary for femur osteolysis.The surgeon revised successfully the stem.
 
Additional Manufacturer Narrative
Batch review performed on 19 april 2022: lot 152132: (b)(4) items manufactured and released on 20-aug-2015.Expiration date: 2020-07-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2018.Clinical evaluation performed by clinical affairs specialist.At 6 years after primary cementless tha the stem is no longer well fixed proximally and the patient feels pain.The report mentions osteolysis but the quality of the images provided does not allow to confirm this finding.Aseptic loosening at medium term is a possible adverse event following tha described in literature.No definite conclusion can be defined with the information at hand.Preliminary investigation performed by r&d project manager.Looking at the images attached to this complaint it is visible that all ha on the stem body has been absorbed by patient bone.There are huge residuals of patient bloods on the stem body and neck parts.Some signs and scratches are visible on the neck surface probably due to revision surgery.It is not possible to determine the root cause of reported explantation.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14373283
Report Number3005180920-2022-00355
Device Sequence Number5653744
Product Code LZO
UDI-Device Identifier07630030804212
UDI-Public07630030804212
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2020
Device Model Number01.18.145
Device Catalogue Number01.18.145
Device Lot Number152132
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite